User Reviews for Metformin
Also known as: Fortamet, Glucophage, Glucophage XR, Glumetza, Riomet
The following information is NOT intended to endorse drugs or recommend therapy. While these reviews might be helpful, they are not a substitute for the expertise, skill, knowledge and judgement of healthcare practitioners in patient care.
Learn more about Metformin.
Reviews for Metformin to treat Insulin Resistance Syndrome
"I started a daily dose of 1000 mg Metformin about 3 weeks ago. I take 500 mg with breakfast and 500 with dinner. I have already noticed more mental clarity and energy, and a few pounds starting to come off. The first 2 weeks, I didn't have any negative symptoms (it was wonderful!!!) But now, as it is becoming more absorbed into my system, I'm having extreme nausea and dizziness. I supplement this with extremely large amounts of water and protein when I feel this way. It seems to help slightly and it eventually passes within an hour or so, but I'm hoping these side effects will pass when my body becomes truly adjusted. Aside from that, I'm very grateful for the positive effects of Metformin!!"
SashaQ (taken for less than 1 month) January 31, 2016
|3 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I have been on this medication about 3 years up until recently no problem it helped me to lose weight and manage my insulin resistance well. Then I got rare serious side effect lactic acidosis which occurs in 1 out of 10,000 people. unlucky me. now after being treated for the lactic acidosis I try to take the medication again and it makes me feel really unwell and ill. I miss being able to take it. Maybe I will be able to take something different instead because I can't leave my Insulin Resistance uncontrolled."
SIRS October 14, 2015
|7 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I'm giving this a 2 because I've lost some weight. To be honest, it's likely that I've lost weight because of the low carb diet I'm now in to "manage" the side effects of Metformin. This medicine is life ruining. I've become a shut in (I only go to work now) because of the constant no-warning need to use the bathroom. I'm trying to stick with it, but it's awful."
BBBH (taken for 1 to 6 months) July 29, 2015
|20 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"Took anti-depressants for over 25 years. Had given up when I was diagnosed with insulin resistance. A friendly doctor prescribed 1,500mg Metformin daily. Great relief from my symptoms which only later were discovered to be the result of Hereditary Hemochromatosis. I am 66."
Glasgow Scot (taken for 10 years or more) April 26, 2015
|24 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I've only been on Metformin for about a month and a half, I've lost about 12lbs, which is pretty cool, because I've never had any success with calorie counting or different diets. I do have stomach cramps, occasional diarrhea, and dizziness but nothing too bad. Im only on 500mg twice daily. I'm actually really amazed with this medication, it makes me feel fine, I have my energy back, not constantly craving sweets and caffeine, overall I have to give it a ten."
Ashlynnmaries March 30, 2015
|73 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"Life changing! 500 mg 1x/ day, and low carb diet ( 7+/- servings a day and when I started, I was 375 lbs) very compliant, 60 lb loss in 60 days, added daily hour of cardio (Zumba), continued and in 24 months lost 150 lbs. ALL side effects of metformin are indicators that you're eating too many carbs. A doctor that prescribes metformin that doesn't also prescribe a low carb diet is being absurd. I've been amazed at how many people I've talked to over the years that have had that happen. Diarrhea, nausea, metallic taste, all mean you're eating the wrong things! They're not a reason to quit the meds. They're proof you need to eat low carb. 7 years later, still down 100, and increasing dose to continue losing."
CoolMomLes March 15, 2015
|78 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I was diagnosed with Insulin Resistance and put on Metformin (1000mg twice a day.) I keep hearing that people are losing weight with this medicine; however, I have been taking it for a year and still no weight loss. WHY??? My doctor even stated, "Hum, your not losing any weight". "
Anonymous (taken for 1 to 2 years) March 2, 2015
|30 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"My husband was diagnosed with Metabolic Syndrome and prescribed 4 metformin a day by an Endocrinologist after being misdiagnosed by our GP for hypothyroidism for months and being extremely tired and depressed. He had gained so much belly fat...and was 207 and 5ft 3 in!, not good. But after being one month on the Metformin he lost 20 lbs. this was in addition to limiting carbs in his diet. He feels so much better. He has so much more energy. And the weight continues to melt right off of his belly. We are so glad we decided to go to the Endocrinologist. He was spot on! In a few months I will have my slim husband back."
Stevehami September 6, 2014
|134 users found this comment helpful. Did you? Yes No||Report as inappropriate|
Glucophage (metformin): "I have been on this tablet for 6 months for my polycystic ovarian syndrome and I am now getting period every 28 days on the spot! But 6 months into it I am starting to feel something like a blockage and feeling nausea and vomiting, this normally happens after my dose after dinner time. I am on 1500mg a day and doctor tells me no way it could be the tablet so now have to go for a scope. "
flicka30 May 25, 2014
|35 users found this comment helpful. Did you? Yes No||Report as inappropriate|
Glucophage (metformin): "So far, I have been on Glucophage for 2 1/2 weeks for Insulin Resistance due to Polycystic Ovarian Syndrome. I had a little nausea and diarrhea the first two days. By day three or four, I had no more negative side effects. It worked very quickly, I quickly began to lose weight and started menstruating again. My skin also began to clear up within the first week. Glucophage helps so many of the terrible issues caused by PCOS. I need more time to better evaluate the medicine, but so far it is like a miracle. If it is taken with food, the side effects are negligible."
LillySos (taken for less than 1 month) January 26, 2014
|105 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"Metformin they say makes you hyper-fertile. Yea, I agree. My hormones got a little wacky for a week or so. I've calmed down now and feel pretty good. I take the dose up slow, only one 500mg pill for seven days before adding one more 500 mg for another seven and so forth until I reach four pills a day. I noticed that without using any lantus that my blood sugar readings were lower. Not low enough however to discontinue the lantus. I noticed while on lantus alone I never felt all that chipper. When I started the metformin my moods improved dramatically and I became a much happier person. The diarrhea did not last long, but did return when I increased the dose. Getting used to the pils nowl and bowels returned to normal."
anaheart November 2, 2013
|62 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I had been prescribed metformin for weight loss and being pre-diabetic. My GP wanted to treat it aggressively. Also slightly hypoglycemic. I had taken it religiously for about 2 mos. then went off it due to it gave me a metallic taste in my mouth and I just couldn't stand it anymore. For the last month almost everyday, I've felt shaky, weak, fatigued and just weird whenever I was hungry and after almost every meal. (My blood sugar sometimes goes down way too low after eating). I decided this morning that maybe I should be back on the metformin so I took 1 at breakfast. Well I don't know if 1 pill can do it, but within an hour I've felt better than I have in months. The shaky weak feeling completely went away and I had a ton of energy since."
vjm July 28, 2013
|80 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"My endocrinologist put me on Metformin for what he diagnosed as metabolic syndrome. My general physician sent me to him because he thought I was pre-diabetic. My triglycerides were through the roof....3500 at one point! Prior to starting Metformin I had worked on improving my diet, watching calories and quality of foods I ate and I had seen some moderate weight loss. Once on the metformin, my triglycerides dropped 90% (from 3500 to 350) and the pounds began to drop away....several pounds every few weeks to the point that I am down 42 pounds (from 220 down to 178) in about 4 months. All while still battling my alcohol consumption at 7 to 10 beers a night (99 calories a piece) which is 750 to 1000 calories per night."
Texxan April 1, 2012
|109 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I have been taking this medication for 5 years now. It has lowered my insulin levels but they still aren't normal. I have lost 75 pounds and my menstrual cycles has returned to normal. I went almost a year without one at all. I also have hypothyroidism and I think my positive results are from it. I take two 500mg pills twice a day. I have to eat with it or else I will get sick. "
tdl86 August 3, 2011
|101 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"Metformin is helping me drastically in that it controls my insulin resistance. First side effects were gas and diarreah, and some bad breath, but those have gone away. I recommend this to anyone who has sugar problems!"
sheerla May 15, 2009
|114 users found this comment helpful. Did you? Yes No||Report as inappropriate|